Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 30, NWS Boston/Norton, MA

July 27, 2005Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2005, 6:09 PM EDT for Worcester County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2005, 6:09 PM EDT (22:09 UTC)
Expired
Jul 27, 2005, 6:45 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272209
SVRBOX
MAC027-272245-
/O.NEW.KBOX.SV.W.0030.050727T2209Z-050727T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS

* UNTIL 645 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHWEST OF PETERSHAM TO 6 MILES SOUTHWEST OF
  PETERSHAM TO 8 MILES WEST OF HARDWICK...OR ALONG A LINE EXTENDING
  FROM 15 MILES EAST OF GREENFIELD TO 13 MILES NORTHEAST OF AMHERST
  TO 9 MILES EAST OF AMHERST...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PETERSHAM BY 615 PM EDT
  PHILLIPSTON...HARDWICK AND BARRE BY 620 PM EDT
  NEW BRAINTREE BY 625 PM EDT
  TEMPLETON AND OAKHAM BY 630 PM EDT
  GARDNER AND HUBBARDSTON BY 635 PM EDT
  SPENCER BY 640 PM EDT

LAT...LON 4260 7221 4246 7229 4237 7231 4220 7192
      4239 7180 4258 7185

$$
1 follow-up statement
000 
WWUS51 KBOX 272233
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT WED JUL 27 2005

MAC027-272245-
/O.CON.KBOX.SV.W.0030.000000T0000Z-050727T2245Z/
WORCESTER MA-
634 PM EDT WED JUL 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR
CENTRAL WORCESTER COUNTY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GARDNER TO HUBBARDSTON TO OAKHAM...OR
ALONG A LINE EXTENDING FROM 10 MILES WEST OF FITCHBURG TO 12 MILES
SOUTHWEST OF LEOMINSTER TO 15 MILES NORTHWEST OF WORCESTER...MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTMINSTER...RUTLAND...PRINCETON AND PAXTON BY 640 PM EDT
  HOLDEN AND LEICESTER BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

LAT...LON 4260 7221 4246 7229 4237 7231 4220 7192
      4239 7180 4258 7185

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:49 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 27, 4:49 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION..UPDATED LT AND CLIMATE
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT WED JUL 27 2005

...BDL/ORH TODAY TIED HOTTEST OF THE SUMMER AND WERE 1F SHORT OF RER
FOR THE DAY...

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SVR TSTM WATCH IN EFFECT TIL 8 PM FOR MUCH OF FA BUT WE BELIEVE
PRIMARY THREAT WILL BE NORTH AND WEST OF I-95 CORRIDOR.  TOO MUCH
MARINE INFLUENCE ALONG THE SE COAST FOR STORMS TO OVERCOME WITH LOW
CLOUDS IN PLACE.  STORMS WILL TEND TO WEAKEN AS THEY APPROACH AND
MOVE E OF I-95 CORRIDOR.  18Z ALY SOUNDING SHOWED UNSTABLE AND
SHEARED ENVIRONMENT WITH 55 KTS AT 500 MB AND DECENT TURNING FROM
SFC TO 700 MB.  SOUNDING CERTAINLY SUPPRORTS ORGANIZED LINE SEGMENTS
CURRENTLY SEEN ON RADAR MOVG INTO FAR NW FA JUST AHEAD OF FNT AND
CANT RULE OUT A FEW SUPERCELLS WITH THIS SHEAR PROFILE.

CDFNT MOVG INTO SRN NH ATTM AND WILL SLOWLY PUSH SWD ACRS SNE THIS
EVENING.  FNT LIKELY NOT REACHING THE CAPE/ISLANDS TIL 06-09Z BEFORE
STALLING JUST S OF COASTAL WATERS AS WAVE DEVELOPS ON THE FRONT.
CLEARING FROM THE N WILL BE A SLOW PROCESS AND CLDS AND THREAT OF
SHOWERS WILL LINGER INTO THU FOR S COAST AND ESPECIALLY CAPE COD
ALTHOUGH NAM MAY BEE TOO BULLISH ON RAFL AMOUNTS.  WILL CARRY JUST
CHC POPS ALONG THE S COAST THU AND MENTIONED CHC TSTMS FOR ISLANDS
AS MODELS ARE FLAGGING POTL FOR ELEVATED CONVECTION.  TEMPS 20+
DEGREES COOLER ON THU WITH NE FLOW AND MAY NOT GET MUCH ABOVE 70
ALONG E COASTAL MA.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
FCST IS CLOSE TO MID SHIFT PKG... MODELS VARY ON THE NWD EXTENT OF
QSTRY FRONT TO OUR SOUTH.  CONFIDENCE LOW ON A RETURN OF SHWRS AFTER
THURSDAY TO THE S COAST. THIS FCST THEN IS A MIX OF HPC GUIDANCE A
TENDENCY TO WARM THAT GUIDANCE IN THE INTERIOR OVER THE WKND AND
EARLY NEXT WEEK.

PROBABLY COUD HAVE ADDED SOME FOG TO THE INTERIOR VALLEYS TOMORROW
NIGHT.  TIMING OF CFP MON NIGHT OR TUE COULD RESULT IN GUSTY TSTMS
HERE IN SNE BUT ITS A BIT EARLY TO PLACE IN THE FCST.

DID NOT PUT A LOT OF ENERGY INTO THE LONG TERM DUE TO SHORT TERM
CONSIDERATIONS.

&&

.AVIATION...
LINE OF TSTMS MAY BRING A BRIEF PERIOD OF MVFR/IFR CONDITIONS AND
GUSTY WINDS THRU THIS EVENING...MAINLY NORTHERN/WESTERN TERMINALS
WITH ACTIVITY WEAKENING AS IT APPROACHES COASTAL TERMINALS DUE TO
PRONOUNCED MARINE LAYER IN PLACE.  IFR CONDITIONS IN LOW STRATUS AT
ACK/HYA WILL LIKELY PERSIST THRU THE PERIOD WITH SHOWERS PSBLY
LINGERING INTO THU ASSOCD WITH WAVE AND FNT JUST TO THE S.  AFTER
LINE OF STORMS MOVE THRU VFR CONDITIONS EXPECTED THRU THE PERIOD FOR
INTERIOR TERMINALS WITH DECREASING CLOUDS FROM N TO S LATE
TONIGHT/THU.

&&

.MARINE...
IN THE SHORT TERM...SMALL CRAFT WILL REMAIN IN EFFECT FOR OUTER
WATERS MAINLY DUE TO SWELLS TO 5 FT.  MAY SEE A FEW 25 KT GUSTS FROM
NE THU MORNING ASSOCD WITH WAVE TO THE S.

IN THE LONGER TERM...PLAYED THE WNA GUIDANCE AND THE ASSTD MARINE
FCST OUTPUT CONSERVATIVE.

&&

.CLIMATOLOGY...
NO RER TODAY BUT SOON THE DAILY CLMS WILL SHOW WITHIN 1F OF RER FOR
TODAY AT BDL/ORH.  TIED HOTTEST OF THE SUMMER THERE...SO FAR.  HI
OF 107 AT BDL EVEN HOTTER THAN THE 106 THAT OCURRED THERE LAST
TUESDAY THE 19TH.

&&
EQUIPMENT...
MANY OF OUR WEB POST PROBLEMS APPEAR TO HAVE BEEN RESOLVED.

&&

CURRENT SELS WATCH...

LSRS WILL SOON POST.  INCLUDES LIGHTNING STRIKES AND WIND
DAMAGE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH FOR CTZ002>004 UNTIL 8 PM WEDNESDAY.
MA...SEVERE THUNDERSTORM WATCH FOR MAZ002>017-020-026 UNTIL 8 PM
     WEDNESDAY.
NH...SEVERE THUNDERSTORM WATCH FOR NHZ011-012-015 UNTIL 8 PM
     WEDNESDAY.
RI...SEVERE THUNDERSTORM WATCH FOR RIZ001>008 UNTIL 8 PM WEDNESDAY.
MARINE...SEVERE THUNDERSTORM WATCH FOR ANZ236-237 UNTIL 8 PM.
      ...SMALL CRAFT ADVISORY FOR ANZ254 THRU THU MORNING AND AGAIN
         THU NIGHT.
      ...SMALL CRAFT ADVISORY FOR ANZ255 UNTIL NOON THURSDAY.

&&

SHORT TERM...KJC
LONG TERM...DRAG
AVIATION...KJC
Hazardous weather outlook, Jul 27, 1:28 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED TODAY..
NATIONAL WEATHER SERVICE TAUNTON MA
128 PM EDT WED JUL 27 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-281030-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
128 PM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NEW HAMPSHIRE...
MASSACHUSETTS EAST OF BERKSHIRE COUNTY...NORTH CENTRAL AND NORTHEAST
CONNECTICUT...AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
A SEVERE THUNDERSTORM WATCH IS POSTED ESSENTIALLY ALONG AND WEST OF
INTERSTATE 95 AND IS EFFECTIVE UNTIL 8 PM.  THAT IS MOST OF
SOUTHERN NEW ENGLAND...PARTICULARLY THE INTERIOR.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE STRONG DAMAGING WINDS...FREQUENT LIGHTNING
AND HEAVY RAINFALL. THESE STORMS ARE MOST LIKELY BETWEEN 3 PM AND 7
PM AND THE PRIMARY THREAT IS FOR SOUTHERN NEW HAMPSHIRE THE WEST TWO
THIRDS OF MASSACHUSETTS AND HARTFORD COUNTY OF NORTH CENTRAL
CONNECTICUT.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION BEGINS AT 230 PM FOR ALL REPORTS OF WIND OVER
45 MPH...DAMAGE...UNUSUAL STREET AND LOCAL FLOODING AND HAIL.

DRAG

In the hours before

Special weather statement, Jul 27, 1:53 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT WED JUL 27 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271900-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
153 PM EDT WED JUL 27 2005

...A SEVERE THUNDERSTORM WATCH IS POSTED FOR MUCH SOUTHERN NEW
ENGLAND ALONG AND WEST OF INTERSTATE 95...

A COLD FRONT MOVING INTO A HOT AND VERY HUMID AIRMASS OVER EASTERN
NEW YORK STATE AND PENNSYLVANIA HAS DEVELOPED A LINE OF
THUNDERSTORMS.

THIS LINE OF STORMS WILL MOVE INTO SOUTHERN NEW HAMPSHIRE AND WESTERN
MASSACHUSETTS BETWEEN 3 PM AND 5 PM...THEN ON INTO CENTRAL
MASSACHUSETTS AND NORTH CENTRAL CENTRAL CONNECTICUT LATE IN THE DAY.

THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY AS THEY REACH THE SOUTH
COAST...CAPE COD AND THE ISLANDS AFTER 7 PM.

THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE NORTH OF THE
MASSACHUSETTS TURNPIKE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR
TELEVISION STATION FOR FURTHER UPDATES ON THIS POTENTIAL WEATHER
SITUATION.

MEANWHILE...DANGEROUS HEAT AND HUMIDITY ARE AFFECTING THE REGION THIS
AFTERNOON AS HEAT INDICES REACH 100 TO 105 DEGREES FOR A FEW HOURS.
THE WORST OF THE HEAT AND HUMIDITY IS OCCURRING ACROSS NORTHERN
CONNECTICUT...NORTHERN RHODE ISLAND AND SOUTH CENTRAL AND EASTERN
MASSACHUSETTS. THIS INCLUDES THE CITIES OF BOSTON...PROVIDENCE...
HARTFORD...SPRINGFIELD...LOWELL...LAWRENCE AND TAUNTON.

IF YOU HAVE PLANS TO BE OUTDOORS THIS AFTERNOON...DRINK PLENTY OF
WATER AND AVOID STRENUOUS ACTIVITY WHICH COULD LEAD TO HEAT RELATED
HEALTH PROBLEMS.

DRAG
Special weather statement, Jul 27, 2:35 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT WED JUL 27 2005

CTZ002-MAZ002-003-008>011-NHZ011-015-271930-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-HARTFORD CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN
MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
235 PM EDT WED JUL 27 2005

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST OF
SPRINGFIELD TO 8 MILES EAST OF BENNINGTON TO 4 MILES NORTHWEST OF
WEST POINT...MOVING EAST AT 30 MPH.

THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH...AS WELL AS BRIEF HEAVY RAIN.

THUNDERSTORMS WILL BE NEAR...MONROE BY 240 PM EDT...ROWE BY 250 PM
EDT...WALPOLE AND ALSTEAD BY 300 PM EDT...WESTMORELAND AND SURRY BY
310 PM EDT...MARLOW AND HINSDALE BY 320 PM EDT...WINCHESTER AND
WHATELY BY 330 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS
EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

BELK/STRAUSS
Special weather statement, Jul 27, 3:27 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT WED JUL 27 2005

MAZ002-003-NHZ011-012-015-272030-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-WESTERN AND
CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-
327 PM EDT WED JUL 27 2005

AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 6 MILES WEST OF HENNIKER TO 6
MILES EAST OF BRATTLEBORO TO 12 MILES WEST OF NORTH ADAMS...MOVING
EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...WINDSOR...SWANZEY...ROXBURY AND NELSON
BY 340 PM EDT...HINSDALE...HANCOCK...DUBLIN AND DEERING BY 350 PM
EDT...WINCHESTER AND WEARE BY 400 PM EDT.

SMALL HAIL AND BRIEF HEAVY RAINS ARE ALSO POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS
EVENING FOR NORTHERN CONNECTICUT...SOUTHWESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

BELK/STRAUSS
Special weather statement, Jul 27, 4:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT WED JUL 27 2005

CTZ002>004-MAZ004-005-010>012-026-272130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
432 PM EDT WED JUL 27 2005

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF JAFFREY NEW
HAMPSHIRE TO 4 MILES SOUTHWEST OF NEW BRITAIN CONNECTICUT...MOVING
EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMINSTER AND WEST BROOKFIELD BY 440
PM EDT...WALES AND TOWNSEND BY 500 PM EDT...WORCESTER AND WESTFORD BY
520 PM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH SOME OF THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THIS
EVENING FOR NORTHERN CONNECTICUT...SOUTHWESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

BELK/STRAUSS
Local storm report, Jul 27, 5:09 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT WED JUL 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     HEATH                   42.67N 72.83W
07/27/2005                   FRANKLIN           MA   AMATEUR RADIO

            TWO TREES AND LARGE LIMBS DOWN.

&&

TLM
Special weather statement, Jul 27, 5:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT WED JUL 27 2005

CTZ002>004-MAZ004>006-011-012-026-NHZ012-015-RIZ001-272215-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-EASTERN HILLSBOROUGH
NH-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN
AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-WINDHAM CT-
536 PM EDT WED JUL 27 2005

AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH ALONG A LINE EXTENDING FROM 10 MILES EAST OF MERRIMACK TO
NEAR SOUTHINGTON...MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...HOLLIS AND WORCESTER BY 550 PM EDT...
NASHUA AND HUDSON BY 600 PM EDT...THOMPSON AND PUTNAM BY 610 PM
EDT...WESTBOROUGH AND WESTFORD BY 620 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHWESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:00 PM EDTSevere Thunderstorm WarningBOXFranklin45 min
Jul 27, 4:44 PM EDTSevere Thunderstorm WarningBOXFranklin22 min
Jul 27, 6:51 PM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Jul 27, 7:28 PM EDTSpecial Marine WarningBOX62 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.